3 weeks and 65% of my hair is gone.

Discussion in 'Looking For Advice (my story)' started by Lizzybeth, Aug 11, 2009.

  1. Lizzybeth

    Lizzybeth New Member

    My hair loss started about three weeks ago. I would say that 65% of my hair is gone. I use to pile it all on my head with a clip, they just fall out now because I don't have enough hair to hold them.
    I'm 38. I do have thyroid issues and my doc has been playing around with my levels because I seem to be all over the board this year. When I went in this week, they said nothing was wrong and it wasn't my thyroid, probably just stress and to go see a dermo.
    I spend every night reading everything I can get my hands on and I have decided to stop taking my thyroid meds, just for a month and see how I feel.
    I alwo went to Whole Foods and cried my eyes out there to the people who worked there and they loaded me up with a ton of vitimins and shampoo.
    I go see the dermo Thur.
    I'm scared to death and I feel so vain. I love my hair. Once when I got my hair cut short, a guy I liked told me I cut off my best asset. I feel almost like God is pusnishing me for being so vain and loving my hair so much. It was just a month ago a women stopped me in a resturant and told me she loved my hair.
    I'm so sorry, I had no idea so many women were going threw the same things. I just keep hoping this is a nightmare and I'm going to wake up. I know a lot worse can happen to you and I know it's just hair, as my husband puts it, which make me feel worse for feeling so bad. uuuuuuuuuhhhhh

    Any thoughts or help would be appreciated.:(
  2. Elissa

    Elissa New Member

    If you are taking Armour Thyroid as your medication for your thyroid, they recently reformulated it and many patients have been having issues. I'm not sure if this is the case with you, but please get your thyroid levels checked ASAP if you havent recently (especially if you are on Armour).

    Sorry if this isnt helpful.. just wanted to mention the Armour issue in case you hadnt heard and if you were on it. I hope you get medical attention quickly and get more answers... Sending good vibes your way
    *HUGS*
  3. Sammy7

    Sammy7 New Member

    Thyroid and hair loss

    Hi!

    I really feel for you. It is tough being a woman. We are expected to be thin and wrinkle free. Hair is a big thing for guys on a lady! It defines our feminity! I never expected that I would have to worry as well about my hair falling out. I am 40 and started "shedding" 6 months ago. I went to my doctor and she said that all women in their 30 & 40 go through "a molt" and having handfulls of hair come out is not uncommon. I am doing what you are doing... vitamins, eating well, and I use Nizoral as well.

    I hope your doctors figure out what is going on.... please keep us posted:( I hope your thyroid issue settles down!
  4. KathyLI

    KathyLI New Member

    Hi LizzyBeth-
    I am so sorry to here about your hairloss. I lost mine as quickly as you did and was told in was a combo of Topamax and hormones. After seeing many usless doctors and derms, I ended up in NYC to see Dr Redmond. He put me on Yazmin and Spiro. I also take a bunch of vitamins and use Rogaine 5%. My hairloss is off and on, although never as bad as the first episode. Some has grown back but not all. I also had a beutiful head of hair, I actually had pictures at my salon done for a hair book- now I hide under a baseball cap at every opportunity. Take comfort in the fact that everyone on this site can understand exactly how you feel- we all feel the same way. Stay focused on getting answers and finding good doctors- it makes a difference.
  5. Lizzybeth

    Lizzybeth New Member

    Thank you

    Thank all of you for your support. It really helps.

    I see that a lot of people take Yazmin. Why is that? I take Yaz is that the same thing? Does Yazmin help? If so I'll call my doctor today and ask to switch it.

    I go to the dermo tomorrow. I doubt they will be of any help. Probably just say stress, but I have to rule out everything.

    I called my primary care today and broke down talking to the nurse, when I was in Monday I just didn't feel like they took me seriously. I only saw the RN, so I left a message with the doctor asking him if I should go see a Thyroid specialist.

    I know there is a lot worse things that can happen to you and I'm embarrassed at how much this is effecting me. I think about it all day everyday. uuuuuuuuhhh

    Hope everyone has a great day.
    Lizzybeth
  6. KathyLI

    KathyLI New Member

    Trust me, I could tell you stories of how crazy I get with my hair loss that would make you seem more than normal!
    I was on Yaz and Dr Redmond switched me to Yazmin because it would work better on the hair loss.
  7. Lizzybeth

    Lizzybeth New Member

    Yasmin

    Do you know if going off BC all together helps? Or does it actually help to be on Yasmin?
  8. KathyLI

    KathyLI New Member

    Yazmin and Spiro were the two things Dr Redmond put me on to HELP hairloss. Look him up on the internet- you will be impressed with his background. He is terrific- people come from all over to see him.
  9. Lizzybeth

    Lizzybeth New Member

    Dr. Redmond

    Thanks I will look him up and I will ask my doctor to put me back on Yazmin.
  10. KathyLI

    KathyLI New Member

    Ask for Spiro as well. Dr Redmond said that was a big part of the treatment as well.
    Good luck
  11. kdwmw

    kdwmw New Member

    Dr Redmond & Yaz

    lizzybeth~~

    Yaz has a tiny bit of spiro in it & that is why it is considered a 'hair friendly' bcp. You should not take Spiro if you have any history of breast cancer in your family.

    kathyLI~~

    I also went to Dr. Redmond about a year ago. I had read his book & was hopeful to be one of the hormone sensitive women he talks about since my labs are normal (except my thyroid). He put me on Yaz & spiro (wonder why Yaz for me & Yasmin for you?) Anyway, I was relieved when my shedding reduced drastically after about 4/5 months. The only thing was that I had started Armour about the same time for my Hashis. Then about 3 months later, I started another HUGE shed. It's interesting that this coincides with the reformulation of Armour you mentioned. What else do you know about it?

    Back to Redmond, when I called him about my latest shedding he recommended Propecia. For some reason that freaked me out. He said it was perfectly safe (it is not approved by the FDA for women) & he had been prescribing it for 20yrs (it was approved for men's prostate problems in 1997 per the website).

    About a week after this conversation, my local endocrinologist (who treats my thyroid) called to say that my potassium levels were extremely high & to get off the spiro immediately. They faxed Dr. Redmond my results, I emailed him & left messages on his answering device. That was about 2 months ago. Still no word. Really makes me wonder about him. I also found his fees very expensive. I traveled from Texas to NYC for my initial consult & was floored by the fee. But I thought it would be worth it to have hair, right? He also said he would treat me by phone since I live in a different state. Only thing, he never mentioned he was going to charge me 250$ everytime we talked! I don't know. I just feel so let down...sorry to vent.

    More importantly, make sure you have someone who can monitor your potassium levels. Too high can cause kidney damage & heart problems. Here is my dilemma...hair or kidneys...what to do? For now I'm on Rogaine & can't even count the hair in the shower. K